Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 281, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 28, 2005, 6:04 PM CDT for Randolph County, Illinois. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2005, 6:04 PM CDT (23:04 UTC)
- Expired
- Sep 28, 2005, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:20 PM CDT | TSTM WND DMG | Chester, IL | LARGE TREE LIMBS AND A FEW TREES DOWN IN CHESTER |
| Sep 28, 6:25 PM CDT | TSTM WND DMG | 3 Se Chester, IL | TREES DOWN 3 MILES SOUTHEAST OF CHESTER BLOCKING HIGHWAY 3. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 282304
SVRLSX
ILC157-282330-
/O.NEW.KLSX.SV.W.0281.050928T2304Z-050928T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 630 PM CDT
* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF CHESTER...OR
ABOUT NEAR STE. GENEVIEVE...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHESTER
BREMEN
STEELEVILLE
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3809 9011 3788 8994 3791 8984 3784 8967
3819 8963
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 282311
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT WED SEP 28 2005
ILC157-282330-
/O.CON.KLSX.SV.W.0281.000000T0000Z-050928T2330Z/
RANDOLPH IL-
610 PM CDT WED SEP 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
RANDOLPH COUNTY...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER KASKASKIA...MOVING EAST AT 55 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CHESTER...NEW PALESTINE...BREMEN...BLAIR...WELGE AND STEELEVILLE.
A TORNADO WATCH IS NOT IN EFFECT BUT...SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
THE ST FRANCOIS COUNTY SHERIFF REPORTED SEVERAL CARS BLOWN OFF THE
HIGHWAY JUST SOUTH OF BLOOMSDALE ON INTERSTATE 55. THIS IS A
DANGEROUS SITUATION...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 3809 9011 3788 8994 3791 8984 3784 8967
3819 8963
$$
GLASS000
WWUS53 KLSX 282333
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT WED SEP 28 2005
ILC157-282343-
/O.EXP.KLSX.SV.W.0281.000000T0000Z-050928T2330Z/
RANDOLPH IL-
633 PM CDT WED SEP 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3809 9011 3788 8994 3791 8984 3784 8967
3819 8963
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:15 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 28, 3:15 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED SEP 28 2005 .DISCUSSION... MAIN CONCERN DEALS WITH HOW SOON ONGOING PRECIPITATION WILL MOVE OUT OF THE CWA THIS EVENING...AND THE POTENTIAL FOR PATCHY FROST TOMORROW NIGHT. MODELS ARE IN REASONABLE AGREEMENT IN THE NEXT FEW DAYS AND HAVE GENERALLY FOLLOWED A BLEND OF THEM. TROUGH CURRENTLY OVER THE MIDWEST RESPONSIBLE FOR OUR CURRENT ROUND OF SHRA/TSRA WILL MOVE EASTWARD AND OFF THE EAST COAST LATE TOMORROW LEAVE MORE ZONAL FLOW IN ITS WAKE. ELEVATED STORMS CONTINUE TO ROLL EAST ACROSS OVER EAST CENTRAL MISSOURI ARE BEING FED BY 35KT 925-850MB WINDS ON THE EASTERN SIDE OF AN AXIS OF 1000-1500 J/KG OF MUCAPE. ADDITIONAL TSRA CONTINUE TO DEVELOP ALONG COLD FRONT OVER SWRN MO ATTM. LOOKS LIKE THE BEST COVERAGE OF TSRA LATE THIS AFTERNOON/EARLY THIS EVENING WILL BE IN AREAS SOUTH OF INTERSTATE 70 UNTIL THE COLD FRONT CURRENTLY NEAR A KPPQ-KJEF CLEARS THE AREA BY 03Z. THIS SHOULD BE THE END OF PCPN AS SUBSIDENCE MOVES IN QUICKLY BEHIND SHORTWAVE TROUGH. WINDS BEHIND THE FRONT ARE GUSTING IN THE 20 TO 30KT RANGE BEHIND THE FRONT...SO WILL MENTION SOME GUSTS THROUGH MID EVENING...BUT THEN THE GRADIENT RELAXES QUICKLY AFTER MIDNIGHT. SFC HIGH MOVES ACROSS THE CWA LATE TOMORROW AND TOMORROW NIGHT... PROVIDING EXCELLENT RADIATIVE COOLING CONDITIONS. DEWPOINT PROGS FALL INTO THE LOWER TO MIDDLE 30S IN THE SRN AND ERN PARTS OF THE CWA...WHICH MEANS THAT LOW TEMPS IN THOSE AREAS SHOULD BE ABLE TO FALL INTO AT LEAST THE UPPER 30S. SO HAVE GONE AHEAD AND MENTIONED PATCHY FROST. OTHERWISE...LOOKS LIKE IT SHOULD BE DRY UNTIL THE CLOSED LOW CURRENTLY OVER THE SWRN CONUS OPENS UP AND LIFTS OUT ACROSS MO/IL ON SATURDAY NIGHT...SO HAVE CONTINUED LOW CHC POPS. IN THE EXTENDED (SUN-WED)...MEDIUM RANGE MODELS DEVELOP A MORE AMPLIFIED PATTERN OVER THE CNTRL-ERN CONUS IN RESPONSE TO A LOW DIGGING INTO THE WEST. THIS SHOULD HELP BRING WARMER TEMPS BACK INTO THE MID MS VALLEY...AND HAVE FOLLOWED THE GFS MOS MEAN TEMPS WHICH ARE ABOUT 10 DEGREES ABOVE NORMAL. EARLY NEXT WEEK SHOULD BE DRY...BUT HAVE FOLLOWED THE PROGRESSIVE GFS WHICH WOULD BRING A STRONG SHORTWAVE/COLD FRONT AND CONSEQUENTLY A CHANCE OF SHRA/TSRA TO THE AREA BY MIDWEEK. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
Hazardous weather outlook, Sep 28, 3:09 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT WED SEP 28 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292015- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 309 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT MOVING THROUGH THE AREA WILL BRING A CHANCE FOR AN EVENING THUNDERSTORM BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. PEDIGO
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.